Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


changing Atripla to eviplera
Feb 27, 2013

Dear Dr. Henry, I have been told by my internist to change from Atripla (started: Dec 2010, cd4: 750-900 vl: undetectable, very good physical condition, age:38 gender:male) to eviplera as I have been showing signs of depression(only side effect experienced until now). My question: I would like to know if there are any risks involved and how will the transition from one med to the other will feel? Thanks in advance. Patient.

Response from Dr. Henry

The efavirenz in Atripla can contribute to depression in some patients. Switching to Eviplera (Complera in US) is essentially a switch from efavirenz to rilpivirine which has a lower rate of central nervous system/psychiatric side effects (though still can occur). Rather than adding another drug to treat depression if one of the drugs you are taking is contributing to depression then often a switch to an alternative medication is often a reasonably plan to try on a trial basis. KH



Previous
left eye vision irregularity, left side of face also numb, and increasing consistent pain in left heel
Next
Efavirenz and long-term antidepressant use

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement